I started taking Yasmin the first day of my period 8-9 days ago. I used to have periods lasting 4-5 days. Now it's lasting a while and showing no signs of stopping. Is this normal? Will it always be like this? Anyone else had the same and it's setlled down? Answers would be appreciated thank you :)
When a woman first starts the pill, the hormones in the pill compete with your own natural hormones until you have taken the pill long enough to supress your natural hormones and it allows the pill's hormones to regulate your body. This can take as long as 4-6 months in some women. Sometimes when you first start the pill, a woman may find she is bleeding more and perhaps spotting between periods. This is a normal part of the adjustment period. Eventually the pills hormones will lighten the build up of the uterine lining shed each month during your menses, or "period", and this leads to lighter and shorter periods for most women. Some lucky women barely spot enough just to need a light panty liner but most women have a little more bleeding than that, but it should eventually be a bit lighter than what you are used to without the hormones. So in answer to your question-what is happening to you is normal and it wont always be like this. Yes, it should eventually settle down. Just keep taking your pills as they come in the pack, no matter what your body is doing, and eventually a rhythm will settle in. Give it up to six packs (it will likely not take this long but in some women it does) if at this point you are still irregular, you may want to talk to your Dr about a different formula of pills.
I am having the same experience right now. I recently went on Yasmin birth control because I have bad cramps. I started the pill on the first day of my period and it hasn't stopped since. It's been a little over two weeks now and my flow actually seems to get heavier! Hopefully this is just my body adjusting and it will stop soon but reading your question really calmed me down! Thanks a lot!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Dec 2013 • 1 answer
Updated 27 Jan 2015 • 1 answer
Updated 10 Feb 2015 • 1 answer
Updated 16 Mar 2015 • 1 answer
Updated 23 Jun 2016 • 1 answer